Alert archive / Kansas / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 16, 2009, 3:37 PM CST for 27 counties in Kansas. It took effect at Feb 17, 2009, 12:00 PM CST. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2009, 3:37 PM CST (21:37 UTC)
- In effect from
- Feb 17, 2009, 12:00 PM CST
- Expired
- Feb 17, 2009, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 1:07 PM CST | NON-TSTM WND GST 59 | Elkhart, KS | THE REPORT WAS AT ELKHART MIDDLE SCHOOL. |
| Feb 17, 3:35 PM CST | NON-TSTM WND GST 62 | Liberal, KS | |
| Feb 17, 3:50 PM CST | NON-TSTM WND DMG | Liberal, KS | A COUNTY OFFICIAL REPORTED CABLE TV LINES BLOWN DOWN, BUT NOTHING MAJOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 162137 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 337 PM CST MON FEB 16 2009 ...EXTREME WILDFIRE CONDITIONS ARE EXPECTED TUESDAY... .A STRONG UPPER LEVEL DISTURBANCE, RAPIDLY DEVELOPING SURFACE LOW PRESSURE, AND VERY DRY AIR WILL LEAD TO EXTREME WILDFIRE CONDITIONS TUESDAY AFTERNOON. INCREASING WESTERLY WINDS IN THE 25 TO 35 MPH RANGE AND HIGHER GUSTS OF 35 TO 50 MPH, IN COMBINATION WITH TEMPERATURES IN THE UPPER 60S AND LOW 70S WILL DRIVE RELATIVE HUMIDITIES UNDER 20 PERCENT, AND IN SOME AREAS, WELL BELOW 15 PERCENT. KSZ043>046-061>066-074>081-084>090-170545- /O.UPG.KDDC.FW.A.0004.090217T1800Z-090218T0000Z/ /O.NEW.KDDC.FW.W.0005.090217T1800Z-090218T0000Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 337 PM CST MON FEB 16 2009 /237 PM MST MON FEB 16 2009/ ...RED FLAG WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...ALONG WITH RELATIVE HUMIDITIES FALLING INTO THE 8 TO 15 PERCENT RANGE...WILL CREATE VERY FAVORABLE WILDFIRE CONDITIONS. A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ030-031-170545- /O.CON.KDDC.FW.A.0004.090217T1800Z-090218T0000Z/ TREGO-ELLIS- 337 PM CST MON FEB 16 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. GUSTY SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...ALONG WITH RELATIVE HUMIDITIES FALLING INTO THE 10 TO 20 PERCENT RANGE...MAY CREATE EXTREME WILDFIRE CONDITIONS. A FIRE WEATHER WATCH MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ RUSSELL
6 follow-up statements
000 WWUS83 KDDC 170320 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 920 PM CST MON FEB 16 2009 ...EXTREME WILDFIRE CONDITIONS ARE EXPECTED TUESDAY... .A STRONG UPPER LEVEL DISTURBANCE...A RAPIDLY DEVELOPING SURFACE LOW PRESSURE...AND VERY DRY AIR WILL LEAD TO EXTREME WILDFIRE CONDITIONS TUESDAY AFTERNOON. INCREASING WESTERLY WINDS IN THE 25 TO 35 MPH RANGE AND HIGHER GUSTS TO NEAR 50 MPH...IN COMBINATION WITH TEMPERATURES IN THE UPPER 60S TO LOWER 70S WILL DRIVE RELATIVE HUMIDITIES UNDER 20 PERCENT...AND IN SOME AREAS...WELL BELOW 15 PERCENT. KSZ043>046-061>066-074>081-084>090-171200- /O.CON.KDDC.FW.W.0005.090217T1800Z-090218T0000Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 920 PM CST MON FEB 16 2009 /820 PM MST MON FEB 16 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. GUSTY SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...ALONG WITH RELATIVE HUMIDITIES FALLING INTO THE 8 TO 15 PERCENT RANGE...WILL CREATE VERY FAVORABLE WILDFIRE CONDITIONS. A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED. $$ KSZ030-031-171200- /O.CON.KDDC.FW.A.0004.090217T1800Z-090218T0000Z/ TREGO-ELLIS- 920 PM CST MON FEB 16 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. GUSTY SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...ALONG WITH RELATIVE HUMIDITIES FALLING INTO THE 15 TO 20 PERCENT RANGE...MAY CREATE EXTREME WILDFIRE CONDITIONS. A FIRE WEATHER WATCH MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. OUTDOOR BURNING SHOULD NOT BE ALLOWED. $$ 12
000 WWUS83 KDDC 170832 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 232 AM CST TUE FEB 17 2009 ...EXTREME WILDFIRE CONDITIONS ARE EXPECTED TUESDAY... .A FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE CENTRAL ROCKIES INTO THE CENTRAL HIGH PLAINS BY THIS AFTERNOON. AT THE SURFACE...A STRONG LOW PRESSURE CENTER DEVELOPING ALONG THE BORDER OF NORTHWEST KANSAS AND COLORADO WILL MOVE EAST THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 40 MPH RANGE WITH GUSTS UP TO 55 MPH POSSIBLE. THE WESTERLY WINDS WILL BRING DRIER AIR INTO SOUTHWEST KANSAS. WITH WARM AFTERNOON TEMPERATURES EXPECTED...RELATIVE HUMIDITY VALUES WILL DROP TO 15 PERCENT OR LESS...CAUSING THE EXTREME WILDFIRE DANGER CONDITIONS. KSZ030-031-171645- /O.UPG.KDDC.FW.A.0004.090217T1800Z-090218T0000Z/ /O.EXA.KDDC.FW.W.0005.090217T1800Z-090218T0000Z/ TREGO-ELLIS- 232 AM CST TUE FEB 17 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. RELATIVE HUMIDITY LEVELS WILL FALL TO AROUND 15 PERCENT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ043>046-061>066-074>081-084>090-171645- /O.CON.KDDC.FW.W.0005.090217T1800Z-090218T0000Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 232 AM CST TUE FEB 17 2009 /132 AM MST TUE FEB 17 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON. WINDS WILL BECOME WEST TO SOUTHWEST AND INCREASE TO 30 TO 40 MPH WITH GUSTS POSSIBLY REACHING 55 MPH BY MIDDAY. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO FALL INTO THE 8 TO 15 PERCENT RANGE. THIS WILL CREATE EXTREME WILDFIRE CONDITIONS. A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED. $$ GERARD
000 WWUS83 KDDC 171529 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 929 AM CST TUE FEB 17 2009 ...EXTREME WILDFIRE CONDITIONS ARE EXPECTED TUESDAY... .A FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE CENTRAL ROCKIES INTO THE CENTRAL HIGH PLAINS THIS AFTERNOON. AT THE SURFACE...A STRONG LOW PRESSURE CENTER DEVELOPING ALONG THE BORDER OF NORTHWEST KANSAS AND COLORADO WILL MOVE EAST THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH POSSIBLE. THE WESTERLY WINDS WILL BRING DRIER AIR INTO SOUTHWEST KANSAS. WITH WARM AFTERNOON TEMPERATURES EXPECTED...RELATIVE HUMIDITY VALUES WILL DROP TO 15 PERCENT OR LESS...CAUSING THE EXTREME WILDFIRE DANGER CONDITIONS. KSZ030-031-043>046-061>066-074>081-084>090-180000- /O.CON.KDDC.FW.W.0005.090217T1800Z-090218T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 929 AM CST TUE FEB 17 2009 /829 AM MST TUE FEB 17 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. WINDS WILL BECOME WEST TO SOUTHWEST AND INCREASE TO 30 TO 35 MPH WITH GUSTS POSSIBLY REACHING 50 MPH DURING THE LATTE AFTERNOON. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO FALL INTO THE 8 TO 15 PERCENT RANGE. THIS WILL CREATE EXTREME WILDFIRE CONDITIONS. A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED. $$ 18
000 WWUS83 KDDC 172204 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 404 PM CST TUE FEB 17 2009 ...EXTREME WILDFIRE CONDITIONS WILL CONTINUE THROUGH LATE AFTERNOON... .LOW PRESSURE WILL CONTINUE TO MOVE THROUGH NORTHERN KANSAS LATE THIS AFTERNOON CREATING DRY CONDITIONS AND STRONG WINDS ACROSS THE AREA. RED FLAG CONDITIONS WILL PERSIST UNTIL TEMPERATURES COOL AROUND SUNSET, DRIVING RELATIVE HUMIDITIES UPWARD AND WEAKENING WIND SPEEDS. KSZ030-031-043>046-061>066-074>081-084>090-180000- /O.CON.KDDC.FW.W.0005.000000T0000Z-090218T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 404 PM CST TUE FEB 17 2009 /304 PM MST TUE FEB 17 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. SOUTHWEST WINDS IN THE 30 TO 35 MPH RANGE WITH GUSTS POSSIBLY REACHING 50 MPH DURING THE LATE AFTERNOON. RELATIVE HUMIDITY LEVELS ARE EXPECTED IN THE 8 TO 15 PERCENT RANGE. THIS WILL CREATE EXTREME WILDFIRE CONDITIONS. A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED. $$ 33
000 WWUS83 KDDC 172341 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 541 PM CST TUE FEB 17 2009 ...EXTREME WILDFIRE CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING... .LOW PRESSURE WILL CONTINUE TO MOVE THROUGH NORTHERN KANSAS EARLY THIS EVENING CREATING DRY CONDITIONS AND STRONG WINDS ACROSS THE AREA. RED FLAG CONDITIONS WILL PERSIST UNTIL TEMPERATURES BEGIN TO COOL LATER THIS EVENING ALLOWING RELATIVE HUMIDITIES TO CLIMB ABOVE RED FLAG CRITERIA OF FIFTEEN PERCENT. KSZ030-031-043>046-061>066-074>081-084>090-180200- /O.EXT.KDDC.FW.W.0005.000000T0000Z-090218T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 541 PM CST TUE FEB 17 2009 /441 PM MST TUE FEB 17 2009/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING. WESTERLY WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH WILL CONTINUE EARLY THIS EVENING. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN NEAR TO JUST BELOW 15 PERCENT. THIS WILL CREATE EXTREME WILDFIRE CONDITIONS. A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED. $$ 32
000 WWUS83 KDDC 180150 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 750 PM CST TUE FEB 17 2009 ...CRITICAL WILDFIRE CONDITIONS HAVE DECREASED... .RELATIVE HUMIDITY LEVELS WILL CONTINUE TO INCREASE AS TEMPERATURES FALL THIS EVENING. WINDS HAVE ALSO BEGUN TO SUBSIDE SINCE SUNSET. KSZ030-031-043>046-061>066-074>081-084>090-180300- /O.EXP.KDDC.FW.W.0005.000000T0000Z-090218T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 750 PM CST TUE FEB 17 2009 /650 PM MST TUE FEB 17 2009/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS EVENING. SUBSIDING WINDS AND RISING RELATIVE HUMIDITY LEVELS HAVE RESULTED IN DECREASED WILDFIRE DANGER THIS EVENING. $$ 32
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 16, 3:12 PM CST, 25 minutes earlier.
Area forecast discussion, Feb 16, 3:12 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 312 PM CST MON FEB 16 2009 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGE IN THE SHORT TERM REVOLVES AROUND THE RED FLAG CONDITIONS EXPECTED TUESDAY, AS WELL AS A GOOD CHANCE OF REACHING WIND ADVISORY CRITERIA OVER MUCH OF THE AREA. THE 12 UTC UPPER AIR SUBJECTIVE ANALYSIS/WATER VAPOR IMAGERY INDICATED A BROAD NEARLY ZONAL, BUT SLIGHTLY RIDGING UPPER JET THROUGH THE SOUTHERN UNITED STATES, AND A DEEP UPPER LOW JUST OFF THE NORTHERN CALIFORNIA COAST. ALTHOUGH A LARGE AREA OF HIGH PRESSURE ENCOMPASSED THE SOUTHERN PLAINS AND UPPER MIDWEST, AN 850 MB TROUGH WAS IN PLACE FROM EASTERN MONTANA THROUGH THE OKLAHOMA PANHANDLE. FOR TONIGHT, WE SHOULD SEE SOME RELAXING OF THE WIND FIELD AS THE SURFACE PRESSURE GRADIENT MAXIMUM SHIFTS EASTWARD WITH AND THE SURFACE TROUGH AXIS MOVING INTO WESTERN KS. THERE IS SOME CONSIDERABLE DIFFERENCES IN MOS AND OPERATIONAL MODEL OUTPUT FOR TONIGHTS MINIMUM TEMPERATURES THE MOS INDICATES SIGNIFICANTLY COOLER 20S AND LOW 30S. WILL NOT GO QUITE AS COOL ON THIS FORECAST AS SOME GRADIENT WILL EXIST, POTENTIALLY ALLOWING WINDS TO BE MAINTAINED IN THE 10 TO 15 MPH RANGE OR EVEN LOCALLY HIGHER OVERNIGHT. FOR TUESDAY...THE SURFACE TROUGH WILL BECOME SHARPENED DURING THE MORNING AS DEEP BOUNDARY LAYER MIXING OCCURS DUE TO HIGH TERRAIN HEATING AND SURFACE PRESSURE FALLS. A STRONG 500 MB SHORTWAVE/VORTICITY MAXIMUM WILL WILL ARRIVE BY EARLY AFTERNOON PER GFS/WRF MODELS WHICH WILL ADD TO ANY MOMENTUM TRANSFER ACROSS ERN CO/WRN KANSAS MAKING FOR A BREEZY TO QUITE WINDY DAY ACROSS THE CWA. WINDS WILL BE WEAKEST IN THE CENTER OF THE RAPIDLY DEVELOPING SURFACE LOW PRESSURE CENTER ACROSS THE I-70 CORRIDOR. FARTHER SOUTH WITH WARM SURFACE HEATING, DEEP VERTICAL MIXING AND ADDITIONAL MOMENTUM TRANSFER, WINDS SHOULD EASILY BE SUSTAINED NEAR 30 KNOTS WITH GUSTS COMMONLY IN EXCESS OF 40 KNOTS DURING THE AFTERNOON, PRIMARILY FROM AROUND COOLIDGE TO GARDEN CITY AND GREAT BEND...SOUTHWARD. WE WILL HOIST A WIND ADVISORY IN THESE LOCATIONS FOR TUESDAY AFTERNOON. IN ADDITION TO THE STRONG WINDS...LOW MOISTURE CONTENT AIR AND WARMING TEMPERATURES WILL DRIVE RELATIVE HUMIDITY VALUES BELOW 20 PERCENT ACROSS MUCH OF THE AREA ND TO 15 PERCENT OR LESS WHERE THE STRONGER MIXING IS OCCURRING. A RED FLAG WARNING WILL BE ISSUED FOR TUESDAY AFTERNOON FOR MOST OF THE CWA, WHILE TREGO AND ELLIS COUNTIES WILL REMAIN IN A WATCH STATUS FOR NOW. TUESDAY EVENING SHOULD BE MILDLY BREEZY, WITH A WEST NORTHWEST WIND AROUND 15-20 MPH, DRAWING COOLER AIR SOUTHWARD AND SOME LOW LEVEL CLOUDINESS. TEMPERATURES WILL BE MUCH SLOWER TO WARM WEDNESDAY MORNING...STRUGGLING TO THE 40S BY NOON. RUSSELL DAYS 3-7... MODELS THIS MORNING REMAIN IN GOOD AGREEMENT WITH A WARM UP LATE WEEK BETWEEN OUR WEDNESDAY FROPA AND THEN NEXT FROPA LATE FRIDAY. BASED ON 85H TEMPS WILL NOT LOWER HIGHS THURSDAY OR FRIDAY BUT DID RAISE HIGHS A FEW DEGREES IN THE S/SW BOTH DAYS. THE GFS AND ECWMF STILL DO NOT INDICATE MUCH IN THE WAY OF COLDER AIR BEHIND OUR FRIDAY FROPA SO AFTER A BRIEF COOL DOWN ON SATURDAY WILL FOLLOW THE 85H TEMP TREND SUN AND MONDAY. THIS IS VERY SIMILAR TO CURRENT FORECAST SO LITTLE IF ANY CHANGES TO TEMPS EXPECTED ON DAYS 5-7. && .AVIATION... VRF CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. GUSTY SOUTH WINDS HAD ALREADY DEVELOPED OVER SW KS EARLY THIS AFTERNOON BUT THESE WINDS ARE EXPECTED TO SUBSIDE AFTER SUNSET INTO THE 15 TO 20KT RANGE. WIND SPEEDS ON TUESDAY ARE EXPECTED TO AVERAGE 5 TO 10KTS STRONGER TUESDAY AFTERNOON SO WILL TREND IN THAT DIRECTION DURING THE LAST 3HRS OF THE TAFS. 18 && .PRELIMINARY POINT TEMPS/POPS... DDC 35 72 28 48 / 0 0 0 0 GCK 32 70 26 47 / 0 0 0 0 EHA 29 69 28 51 / 0 0 0 0 LBL 34 73 29 52 / 0 0 0 0 HYS 33 70 28 43 / 0 0 0 0 P28 37 72 36 50 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY FOR KSZ043>046-061>066-074>081-084>090. WIND ADVISORY FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY FOR KSZ061>064-074>081-084>090. FIRE WEATHER WATCH TUESDAY AFTERNOON FOR KSZ030-031. && FN33/18
Hazardous weather outlook, Feb 16, 4:55 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 455 AM CST MON FEB 16 2009 KSZ030-031-043>046-061>066-074>081-084>090-171100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 455 AM CST MON FEB 16 2009 /355 AM MST MON FEB 16 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH TODAY. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 TO 30 PERCENT RANGE WHICH WILL CREATE A HEIGHTENED FIRE DANGER. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS REACHING 45 TO 50 MPH IN THE AFTERNOON. THE WINDS WILL PUSH WARM DRY AIR INTO SOUTHWEST KANSAS. RELATIVE HUMIDITY LEVELS WILL FALL TO LESS THAN 15 PERCENT THROUGH THE AFTERNOON HOURS. THE COMBINATION OF LOW HUMIDITY AND HIGH WINDS WILL RESULT IN CONDITIONS FAVORABLE FOR WILDFIRES. OUTDOOR BURNING SHOULD NOT BE ATTEMPTED IN THESE CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:49 PM CST | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 27 hr |
Nearby
Red Flag Warnings in Kansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.